, Volume 228, Issue 2, pp 201-217

Uniqueness and Stability of Riemann Solutions¶with Large Oscillation in Gas Dynamics

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract:

We prove the uniqueness of Riemann solutions in the class of entropy solutions in with arbitrarily large oscillation for the 3 × 3 system of Euler equations in gas dynamics. The proof for solutions with large oscillation is based on a detailed analysis of the global behavior of shock curves in the phase space and the singularity of centered rarefaction waves near the center in the physical plane. The uniqueness of Riemann solutions yields their inviscid large-time stability under arbitrarily large perturbation of the Riemann initial data, as long as the corresponding solutions are in L and have local bounded total variation satisfying a natural condition on its growth with time. No specific reference to any particular method for constructing the entropy solutions is needed. The uniqueness result for Riemann solutions can easily be extended to entropy solutions U(x,t), piecewise Lipschitz in x, for any t > 0, with arbitrarily large oscillation.

Received: 23 April 2001 / Accepted: 20 September 2001